Posted by mary lockwood
on January 22, 2000 at 20:41:11:
In Reply to: Re: son with adhd/odd posted by TERESA on January 04, 2000 at 23:49:32:
: : : i have an eight year old with adhd and odd. he was dianosed two years ago. he is taking 10mg adderall once a day at school. he is very small for his age.he has no iep at school except the one addressing his speech needs. the psychiatrist is not helpful. 10 minutes every month for a new prescription and we are on our way. therapist is making no progress. pediatrician wnats nothing to do with him as he does'nt believe in meds for adhd.help!!!!
: : You need to get away from those doctors as fast as you can. To begin with, it is highly dangerous for a therapist to see your son for 10 minutes once a month. He should be recieving some kind of behavior modification and counseling to help with the add and odd. Not only that, I feel as though kids with diabilities of any kind have a tougher road to hoe than most other children and desereve the right to talk to someone about their feelings. Secondly, his blood pressure should be checked monthly to see if the dosage of meds are ok with him and his body. As for your pediatrician, I have never heard of any good doctor not wanting to medicate a child that truly needs medicine. That is like not giving someone with asthma and inhaler! In my opinion, I would find yourself a new therapist- someone is there not just for the money, but to help your son. I would also find a new pediatrician who has beliefs like you do and practices medicine the way you see fit for your son. By the way I am on my third doctor for my daughter. I have had problems with doctors in the past also. They tried telling me that my daughter does have adhd, but most of her problem (paying attention and the hyperness) she causes herself- which I know is a crock of crap. I just kept switching doctors until I found one that actually worked with me to find some help for my daughter rather than seeing me for 10 minutes and shoving me out the door.
: I HAVE AN EIGHT YEAR OLD SON ON ADDERALL AND CLONADINE. HE WAS DIAGNOSED WITH ADHD TWO YEARS AGO ALSO. I DONT KNOW ABOUT YOU BUT I FEEL MAD. HIS SCHOOL PUSHED ME TO PUT HIM ON THIS MEDICINE AND NOW I HAVE DONE SOME RESEARCH ON THE MEDICATION AND THE INFORMATION IM GETTING IS SCARRY. I DONT THINK I LIKE HAVING MY CHILD PURPOSFULLY ADDICTED TO MEDICATION. ARE THESE KIDS SUPPOSED TO BE ON DRUGS OR SHOULD THERE BE MORE TEACHERS AQUIPPED TO DEAL WITH THEM? I THINK WE NEED THEM TO HELP US INSTEAD OF JUST DOPING OUR KIDS SO WE CAN MAKE THERE LIVES EASIER. IM SORRY IF I SOUND ANGRY BUT I AM A LITTLE. IM JUST SO SCARED ABOUT WHAT THIS IS MAKING MY SON FEEL ABOUT HIMSELF. I FEEL HELPLESS. I WISH I HAD ADVICE TO GIVE YOU BUT SOMETIMES IT MAKES YOU FEEL BETTER TO KNOW YOU ARE NOT ALONE. WE WILL KEEP LOOKING FOR THE RIGHT DOC. AND HE WILL HELP.
I have an eight year old son who was just diagnosed with adhd and touretts syndrome. Our doctor just put him on .1mg of clonadine a day. This medication has make my son tired all the time. All he does is sleep. He is on the lowest amount of medicine he can have. The side affects are pretty severe. They include confusion, mild halusanations, dry mouth, and night sweats. I agree that your son needs a doctor that will see him for more than 10 min. on each visit. I was also forced by the school to put my son on these pills and I feel that they are not helping. Also the meds that he is on can not be stopped cold turkey. He would need to be gradually taken off if the doctor wanted to change his medication. I wonder what buisness a doctor has giving a small child a mind controlling medication. I would love to hear from any one who is dealing with a child with these disabilities and what methods you use to help your child.